Flash Flood, Carter
- When
- November 28, 2:00 AM CST to 4:00 AM CST
- Where
- Carter County, Grandin
- Reported by
- NEWSPAPER
- Coordinates
- 36.833, -90.833
An intersection in town was impassable due to fast-moving floodwaters.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 28, 1:03 AM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 103 AM CST MON NOV 28 2005 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIP CHANCES TODAY...AND THE COOL DOWN BEHIND THE COLD FRONT. CURRENTLY SOUTHEAST MISSOURI COUNTIES ARE UNDER A TORNADO WATCH UNTIL 2 AM...REST OF THE PAH FORECAST AREA IS UNDER A TORNADO WATCH UNTIL 6 AM. LARGE AREA OF RAIN IS VERY SLOWLY MAKING ITS WAY EASTWARD...ALREADY EXTENDING ACROSS THE WESTERN HALF OF SOUTHERN ILLINOIS AND JUST STARTING TO MAKE IT INTO WEST KENTUCKY. LINE OF EMBEDDED THUNDERSTORMS EXTENDED FROM RANDOLPH COUNTY ILLINOIS TO STODDARD COUNTY MISSOURI. THUNDERSTORMS HAVE BEEN PRODUCING LOCALLY HEAVY RAINFALL...BUT DO NOT EXPECT ANYTHING OVERNIGHT INTO EARLY TOMORROW BUT LOCALIZED MAINLY URBAN WATER PROBLEMS AT BEST. GFS IS FASTER THAN THE NAM PUSHING THE PRE FRONTAL PRECIP/COLD FRONT THROUGH THE PAH FORECAST AREA TODAY INTO THIS EVENING. GFS HAS A BETTER HANDLE ON CURRENT PRECIP LOCATION...SO WILL LEAN TOWARD THE GFS SOLUTION. GFS SHOWS DECENT QPF STILL ACROSS THE PAH FA THROUGH 18Z...ESPECIALLY EAST OF THE MISSISSIPPI RIVER...THEN QUICKLY ENDS PRECIP WEST TO EAST THIS AFTERNOON. CURRENT GRIDS HANDLE THIS WELL AND WILL ONLY MAKE MINOR CHANGES. WINDS WILL REMAIN GUSTY DURING THE MORNING HOURS...BACKING OFF BY LATE AFTERNOON. QUIET AND MUCH COOLER WEATHER CAN BE EXPECTED BEHIND THE FRONT LATE TONIGHT LASTING INTO WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. BOTH GFS AND NAM INDICATE A WEAK DRY COLD FRONT MOVING ACROSS THE REGION LATE WEDNESDAY NIGHT INTO EARLY THURSDAY. THIS WILL PROVIDE A REINFORCING SHOT OF COLD AIR THAT WILL LAST INTO THE WEEKEND...KEEPING TEMPERATURES UNSEASONABLY COOL. BY SUNDAY...A RETURN OF SOUTHERLY WINDS WILL HELP TEMPERATURES REBOUND AT LEAST A LITTLE BIT. MAV/MET BOTH INDICATE MORNING HIGHS TODAY...WITH FALLING TEMPERATURES IN THE AFTERNOON. FOR TONIGHT AND BEYOND...USED A MAV/MET BLEND. MADE ONLY MINOR TWEAKS TO THE EXTENDED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1238 PM CST SUN NOV 27 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 1238 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND A HIGH PROBABILITY OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK THAT THE THUNDERSTORMS TONIGHT WILL BECOME SEVERE. BECAUSE OF INCREASING WIND SPEEDS ALOFT...THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. THESE WIND FIELDS WILL ALSO SUPPORT THE POSSIBILITY OF ISOLATED TORNADOES. HEAVY RAIN AND HAIL CANNOT BE RULED OUT WITH THE STRONGEST STORMS. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND ORGANIZE AS THEY TRACK EAST OVER SOUTHERN MISSOURI DURING THE EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE ACROSS SOUTHEAST MISSOURI DURING THE ENTIRE NIGHT...WHILE THE BEST CHANCE FOR SEVERE WEATHER EAST OF THE MISSISSIPPI RIVER WILL BE MAINLY AFTER 900 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE TRACKING EAST ACROSS SOUTHEAST ILLINOIS... SOUTHWEST INDIANA AND WESTERN KENTUCKY ON MONDAY MORNING. THERE IS A SLIGHT RISK THAT SOME OF THESE WILL REMAIN SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE THUNDERSTORM THREAT WILL SHIFT TO THE KENTUCKY PENNYRILE BY MONDAY AFTERNOON BEFORE ENDING ACROSS THE ENTIRE AREA BY MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS WESTERN AREAS BY LATE EVENING AND ACROSS THE REMAINDER OF THE AREA OVERNIGHT. BECAUSE THUNDERSTORMS WILL BE MOVING AT 55 TO 65 MPH...SPOTTERS SHOULD BE PREPARED TO BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS MOVE INTO THE COUNTY UPSTREAM. MTF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1059 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 1 E GATEWOOD 36.56N 91.06W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
SEVERAL POWERLINES DOWN AND 1 TREE DOWN ON TRUCK
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1101 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG BRIAR 36.64N 90.96W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
SEVERAL TREES DOWN ON HWY. 160 NEAR BRIAR.
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1154 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 3 W BRIAR 36.64N 91.02W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
1 HOUSE DESTROYED
&&
DLLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1227 AM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 3 W BRIAR 36.64N 91.02W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
*** 1 FATAL *** 1 HOUSE DESTROYED.
&&
DLLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 107 AM CST MON NOV 28 2005 MOZ076-087-111-114-280800- CAPE GIRARDEAU MO-NEW MADRID MO-PERRY MO-SCOTT MO- 107 AM CST MON NOV 28 2005 ...STRONG WIND GUSTS POSSIBLE WITH LINE OF STORMS MOVINIG TOWARD MISSISSIPPI RIVER... AT 105 AM...A LINE OF SHOWERS AND THUNDERSTORMS...INCLUDING SOME STRONG STORMS...STRETCHED FROM NEAR PERRYVILLE...TO JUST WEST OF SIKESTON...TO NEAR BERNIE. THE LINE WAS MOVING EAST AT 20 MPH...AND WILL BE MOVING THROUGH PERRY COUNTY...AND INTO CAPE...SCOTT...AND NEW MADRID COUNTIES...THROUGH 200 AM. WHILE THE LINE WAS MOVING EAST AT 20 MPH...INDIVIDUAL STORMS WERE RACING TO THE NORTHEAST AT 45 TO 50 MPH. THIS ENHANCES THE THREAT OF DAMAGING WINDS AS THE STORMS MOVE TOWARD THE MISSISSIPPI RIVER. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE WITH THIS INCOMING LINE OF STORMS. REMEMBER A TORNADO WATCH IS IN EFFECT UNTIL 200 AM.
The Paducah radar (KPAH), 185 km away, was scanning. The volume nearest the first event began at 07:58 UTC.
1 flash flood. Local standard time, as filed.
An intersection in town was impassable due to fast-moving floodwaters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479848.